Jump to content
CrazyBoards.org

Did I screw up my brain chemistry or am I just paranoid?


Recommended Posts

So last Saturday I went to my physiologist and he prescribed me Dexedrine for ADHD because I am very concerned that I am not going to finish high school if I don't have something to help me focus. He prescribed me 10mg twice daily, but I decided to only take it once in the mornings. I noticed the first time I came down off it it I was feeling very anxious. I thought this was only temporary and assumed it would go away after a few days of use.

Sunday (the next day) I took it again and had thanksgiving dinner that evening with my family (Canadian thanksgiving). I didn't feel very anxious as it was coming down so I though the anxiety went away. I took it again on Monday which was a day off of school and only felt a little bit of anxiety, it went away after about 15 mins.

Tuesday my first day back to school I had to write a test, I felt like I did pretty good on it but I had a date planned with a girl after school that I was thinking about all day. While I was out with her my the medication started to come down, I started to feel extremely anxious while I was sitting down, I started shaking and could not focus on my conversation with her which was really bothering me because normally I am very good at making conversation. I couldn't catch my breath and started to freak out! I asked her if we could walk around because I was not feeling good. She eventually ended up going home soon after and I walked home. I told my grandma (I live with her) what happened and asked her to feel my heart because I thought it was the medication that made me feel so anxious. I could feel my heart pounding and asked her to feel it to see if she thought it was pounding too. She said "oh no that's not good, your heart is racing" (it was about 90BPM resting and my blood pressure was slightly higher than normal) I immediately began to freak out even more thinking that the medication was gonna give me a heart attack or something. All I could think about was my heart rate and could not get it down, I went for another walk and it still didn't help. I read online that vitiman C will help remove the drugs from my system so I took 1000mg of it and started to calm down after my heart rate settled. The funny thing was this all started happening 7-8 hours after I took the meds so I doubt they were even in my system still.

The next day at school (Wednesday) I felt pretty normal and I decided I wont take these drugs anymore. Later that evening completely off the drugs I started to feel anxiety again for no reason, which made me freak out again. Maybe it was thinking about this girl because she texted me saying "she just wanted to be friends"? I decided that I should go to bed and try to sleep it off. I tried breathing exercises in my bed and all of a sudden I felt like this anxiety was growing bigger and bigger surrounding my head until I sat up rapidly and started to hyperventilate. I eventually laid back in my bed curled up shaking quite a bit and then fell asleep. I woke up the next morning and the first thought that came to my head was "You're still anxious" All I could think about was what these drugs did to me and why am I going crazy all of a sudden. The thought that I permanently screwed up my brain with these drugs keeps driving me insane and I cant go a minute without thinking about it. I've always had underlying anxiety but never this bad, I have doubts that a drug like this in such a small dose could cause permanent damage to my brain but the thought of it is what really scares me. I feel like I'm over reacting but at the same time I feel like I need someone to assure me that this drug didn't screw me up. I only took 10mg for 4 days but who knows maybe that's enough... I also have to fight a ticket in court this Thursday which is really bothering me, and Putting up with my bipolar mother all the time prob doesn't help either... I am calling my psychiatrist tomorrow and doing a follow up on my reaction to the drug. The girl also texted me back saying "she didn't mean what she said and actually really likes me..?" confusing much... Anyway I am hoping for the best and just wish this underlying fear in my life would just go away! If anyone has experienced anything like this or have felt like a drug has messed you up, I would love to hear your experience and how you dealt with it!

Link to comment
Share on other sites

I have a problem like that.   I get tense because the doorbell is probably going to ring and I'll be served with papers.  Ok thats probably a normal reaction to legal stuff when your really not keen on going to court.  But then I worry about the worry.  Then I worry about why I would worry so much (And each step makes it worse) 

 

I would speak to my doctor about this and go in knowing that she/he has studied meds for a long long time and is the right person to help with this.  Explain how meds worked on you and be sure to tell the doc about you changing your dose.  It may sound like nagging but I think its really important to stay in touch with the Doctor (Or at least leave a message for them with the triage nurse)   Getting meds right (or at least better) has taken me a fair bit of back and forth.   From where I started to where I am has been a while so don't expect perfection straight away.

 

All of this is just "in my opinion" and NO, I am not a doctor.   Just another patient.

Link to comment
Share on other sites

You probably didn't screw up your brain chemistry... at least not long term. Brains are surprisingly resilient for all the crap we throw at them and in them.

 

Having a follow up chat with pdoc sounds like a super useful plan.

 

Sounds like girl is sending some not clear messages.

Link to comment
Share on other sites

  • 1 month later...

When doctors perscribe medications they take account of its interactions with your other medications, and how it will react if used as intended.

 

It sounds like you've actually taken less than prescribed, meaning it would have actually had less interaction on your brain. You've clearly had a really horrible side effect, but no way would it be permanent, I agree with Wooster, brains (and the entire human body) are flipping amazing at handling crap that gets thrown at them.

 

You're either having a reaction to the tablets, or for some reason it's acting as a trigger for anxiety, either ways it's not something that's going to be turned on and left on.

 

Totally agree, a trip to the doctors again makes the most sense, (s)he is the most qualified to give the correct answer, in my personal, non medical (and by some opinions not always very smart :) ) opinion, I'd say you're gonna be just fine.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...